×

zbMATH — the first resource for mathematics

Two theorems on the mapping class group of a surface. (English) Zbl 0391.57009

MSC:
57N05 Topology of the Euclidean \(2\)-space, \(2\)-manifolds (MSC2010)
20F05 Generators, relations, and presentations of groups
20F10 Word problems, other decision problems, connections with logic and automata (group-theoretic aspects)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Joan S. Birman, Abelian quotients of the mapping class group of a 2-manifold, Bull. Amer. Math. Soc. 76 (1970), 147 – 150. · Zbl 0191.22401
[2] Joan S. Birman, Braids, links, and mapping class groups, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1974. Annals of Mathematics Studies, No. 82. · Zbl 0297.57001
[3] Joan S. Birman, On Siegel’s modular group, Math. Ann. 191 (1971), 59 – 68. · Zbl 0208.10601 · doi:10.1007/BF01433472 · doi.org
[4] W. B. R. Lickorish, A finite set of generators for the homeotopy group of a 2-manifold, Proc. Cambridge Philos. Soc. 60 (1964), 769 – 778. · Zbl 0131.20801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.